Alert archive / Ohio / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 32, NWS Cleveland, OH

April 29, 2025Holmes County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 29, 2025, 3:39 PM EDT for Holmes County, Ohio. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2025, 3:39 PM EDT (19:39 UTC)
Expired
Apr 29, 2025, 4:02 PM EDT
In force
23 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Holmes County, OH

The radar

The Cleveland radar (KCLE), 101 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 3:41 PM EDTTSTM WND DMG5 Sse Millersburg, OHTrees and powerlines down across southern Holmes County, including Mechanic Township. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 12:27 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

415 
WUUS51 KCLE 291939
SVRCLE
OHC075-292030-
/O.NEW.KCLE.SV.W.0032.250429T1939Z-250429T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
339 PM EDT Tue Apr 29 2025

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southern Holmes County in northeastern Ohio...

* Until 430 PM EDT.

* At 339 PM EDT, a severe thunderstorm was located near Killbuck, or
  8 miles southwest of Millersburg, moving east at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Millersburg, Berlin, Walnut Creek, Killbuck, Glenmont, Winesburg,
  Farmerstown, Baltic, and Charm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4045 8201 4046 8210 4058 8212 4063 8166
      4045 8167
TIME...MOT...LOC 1939Z 261DEG 47KT 4046 8202 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

LaPlante
2 follow-up statements
678 
WWUS51 KCLE 291951
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
351 PM EDT Tue Apr 29 2025

OHC075-292030-
/O.CON.KCLE.SV.W.0032.000000T0000Z-250429T2030Z/
Holmes OH-
351 PM EDT Tue Apr 29 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN HOLMES COUNTY...

At 351 PM EDT, a severe thunderstorm was located over Farmerstown, or
11 miles west of Dover, moving east at 60 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Berlin, Walnut Creek, Winesburg, Farmerstown, Baltic, and Charm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4045 8185 4061 8186 4063 8166 4045 8167
TIME...MOT...LOC 1951Z 259DEG 52KT 4049 8169 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaszka
596 
WWUS51 KCLE 292002
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
402 PM EDT Tue Apr 29 2025

OHC075-292012-
/O.CAN.KCLE.SV.W.0032.000000T0000Z-250429T2030Z/
Holmes OH-
402 PM EDT Tue Apr 29 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLMES COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has 
weakened. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern Ohio.

LAT...LON 4045 8185 4061 8186 4063 8166 4045 8167
TIME...MOT...LOC 1958Z 261DEG 47KT 4051 8150 

$$

Jaszka

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:04 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 29, 2:04 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
204 PM EDT Tue Apr 29 2025

.SYNOPSIS...
A low pressure system will move northeast towards the Great Lakes
today, extending a cold front through the area tonight. High
pressure will briefly build south across the Great Lakes on
Wednesday, followed by another low pressure system on Thursday.
This low will extend a cold front through the area Thursday night,
followed by a secondary cold front on Friday night. High pressure
will build across the region on Saturday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
12:55 PM Update:
A Severe Thunderstorm Watch has been issued from a Marion to
Mansfield to Youngstown line points south until 7:00 PM this
evening.

A strengthening cluster of thunderstorms is lifting east-
northeast into southwestern Ohio early this afternoon. This
cluster is expected to gradually intensify as it works across
Ohio in the presence of 1000-1500 J/KG of MLCAPE and 35-45kt of
effective deep-layer shear. A belt of 40-50kt west-southwesterly
700mb flow will also strengthen 0-3km shear to 35-40kt this
afternoon. This will likely be an upscale growing cluster of
storms with one or two bowing line segments, posing primarily a
damaging wind threat...though with some potential for embedded
mesovortices to locally enhance the wind damage threat and pose
a tornado threat given the strong 0-3km shear. This cluster is
currently on track to stay mainly south of our forecast area,
though could clip locations from roughly Marion-Youngstown
points south. There is also a brief window through about 5 PM
where some discrete cells may develop ahead of the cluster,
mainly from a Cortland to Akron to Wooster line points south &
east. Warmer mid-levels and subsidence behind a subtle MCV
currently evident over Northwest OH will likely limit
development west of that line over the next few hours. Any
discrete cells that develop ahead of the cluster could also pose
a relatively greater risk for large hail, given the presence of
a departing elevated mixed layer. We are on the northern
fringes of greater severe risk over the next few hours and will
monitor the placement of the Severe Thunderstorm Watch closely.
The current watch area reflects the higher-confidence threat
area, though it's not impossible a threat can sneak into places
like Summit, Portage, Trumbull or even Crawford PA if we start
seeing cells develop ahead of the approaching cluster soon.

Convection is starting to develop on the cold front over eastern
lower Michigan, and will sag east-southeast through this
evening. The pre-frontal convection is playing out far enough
south that a narrow ribbon of greater instability should persist
across Northwest OH, Lake Erie, and the surrounding vicinity
(including lakeshore counties farther east, i.e. the Cleveland
metro) ahead of the front into early this evening. Deep-layer
shear will increase to 40-50kt by this evening. Am becoming a
bit more concerned about some severe threat with any storms that
are able to develop and along the front later this afternoon
into this evening...mainly in the form of damaging wind, but
with some hail and a low tornado risk too. The current watch
does not focus on the potential for severe weather with the cold
front, given that's a bit less confident and won't play out
until late afternoon or evening...meaning there's still time to
evaluate before the need for any watches.

Quiet weather is expected for Wednesday behind the cold front
as brief high pressure settles in from the north, resulting in
50s downwind of the lake and 60s elsewhere.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Stalled front over southern Ohio starts to lift back north Wednesday
night into Thursday morning. An upper level trough will lift out of
the Four Corners Region Wednesday through Thursday with shortwave
energy reaching the area on Wednesday night supporting an increase
in cloud cover. The airmass is starting off dry and have slowed
down/decreased pops on Wednesday night as we don't seem to get the
push of deeper moisture that quickly. Have left a chance pop in
Wednesday night which is highest towards the Toledo area. On
Thursday surface low pressure tracks from Illinois northeast across
the Central Great Lakes, lifting the warm front north of the area.
Southerly flow and warm advection will push temperatures back into
the mid and upper 70s again. There is some spread between the models
regarding the track and strength of surface low pressure with the
Canadian and GFS both developing a secondary low along the front
Thursday evening over northern Indiana. Have trended pops down on
Thursday morning which gives more time for instability to build with
ML CAPE values of 500-1000 J/kg possible during the afternoon.
Sometimes warm fronts can be slow to lift north across Lake Erie
which will also be something to watch. Uncertainty remains with
timing of convection but will have some concern for severe weather
with ample shear present. This looks most likely to occur during the
afternoon along a pre-frontal trough in advance of a mid-level dry
slot wrapping in from the west and the Storm Prediction Center has
included the area in a day 3 marginal risk for severe weather.

This leading trough will weaken as it lifts northeast on Thursday
night while a northern stream trough deepens as it crosses the Upper
Midwest and Great Lakes Region Friday into Friday night. Will
maintain chance pops on Friday ahead of this trough with some
marginal instability in the southeast and a continued chance of
thunderstorms. Temperatures remain near seasonal highs on Friday,
falling overnight as the stronger cold front finally pushes south
across the area.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
As the upper trough has trended deeper and a little slower, chance
pops now linger into Saturday. These will decrease from northwest to
southeast through the day but will need to keep an eye on timing.
Highs on Saturday will be below normal in the 50s with northwest
flow. Surface high pressure builds in Saturday night and will
support good cooling with some frost possible in far Northeast Ohio
and Northwest Pennsylvania. Temperatures recover nicely into the 60s
on Sunday with sunny skies.

The upper level pattern displays some variability heading into early
next week. The trend has been for the upper level ridge to build
overhead while the ECMWF and to a lesser extent the Canadian try to
close off an upper level low somewhere over the eastern United
States. Temperatures should continue to warm but will need to
monitor the long range pattern evolution.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
A cold front will cross through from west-northwest to east-
southeast this evening. A cluster of thunderstorms blasting
east-northeast across southwestern OH at 18z (not associated
with the front) will spread some rain into southern and eastern
TAF sites through about 21z from west to east. This is mainly
lighter, stratiform rain extending north of the convection.
However, some lightning may extend towards CAK and YNG, and
there is a risk (around 30%) for thunderstorms to pop over the
next few hours from roughly ERI-CAK points east, seperate from
the cluster we're tracking. After a brief lull, will monitor
the cold front and likely accompanying line of at least
scattered storms pushing in from the west-northwest. This has
potential to impact most TAF sites between 20-2z, with storms
capable of producing strong wind gusts, particularly at TOL, CLE
and ERI. Outside of perhaps a bit of MVFR stratus off of Lake
Erie early Wednesday (mainly at ERI), VFR then builds in behind
the front through the remainder of the TAF period.

South-southwest winds are sustained 12-22kt with gusts mainly
30-35kt this afternoon. Winds will shift west-northwest with the
cold front this evening, then north overnight. Winds will
diminish to 6-12kt quickly into tonight behind the cold front,
and persist out of the north-northeast into Wednesday.

Outlook...Non-VFR likely in showers and thunderstorms Thursday
through Friday. Non-VFR may linger across the eastern half of
the area into Saturday.

&&

.MARINE...
South to southwest winds will increase today into 15 to 25 knot
range ahead of a cold front. Some gusts of 30-35 knots will also be
possible along the immediate lakeshore but decrease farther out with
less mixing over the cold waters. Small Craft Advisories go into
effect at 6 AM for all nearshore waters in Ohio and Pennsylvania.
Winds shift to the northwest behind a cold front this evening and
waves build to 3 to 5 feet tonight generally east of Willowick where
the Small Craft remains in effect until 4 AM. In addition to the
increasing winds, there is also the potential for strong to severe
thunderstorms this afternoon, especially east of Cleveland.

Winds shift around to the northeast by late tonight and decrease on
Wednesday as high pressure builds over the Central Great Lakes.
Winds shift around to the south again on Thursday as a warm front
lifts north across Lake Erie. Southwest winds of 10-20 knots are
expected Thursday as low pressure tracks through the Central Great
Lakes, veering to westerly behind a cold front on Friday. A
secondary cold front pushes south Friday night. There is some
potential to need another Small Craft Advisory late in the weekend
but will depend on the strength of these systems and how quickly
high pressure builds in over the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
     LEZ142>146.
     Small Craft Advisory until 4 AM EDT Wednesday for LEZ147>149.

&&

SYNOPSIS...Kahn
NEAR TERM...Kahn/Sullivan
SHORT TERM...10
LONG TERM...10
AVIATION...Sullivan
MARINE...10
Hazardous weather outlook, Apr 29, 3:30 PM EDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
330 PM EDT Tue Apr 29 2025

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027-028-089-301930-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Ashtabula Lakeshore-
330 PM EDT Tue Apr 29 2025

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms are likely this afternoon and evening. Some storms may
be severe with damaging wind gusts being the primary threat. Other
hazards, including large hail and a tornado or two, are also
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible Thursday afternoon and evening. Some
storms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.

OHZ029>033-036>038-047-301930-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
330 PM EDT Tue Apr 29 2025

...SEVERE THUNDERSTORM WATCH 188 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms are likely this afternoon and evening. Some storms may
be severe with damaging wind gusts being the primary threat. Other
hazards, including large hail and a tornado or two, are also
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible Thursday afternoon and evening. Some
storms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.

PAZ001>003-301930-
Northern Erie-Southern Erie-Crawford-
330 PM EDT Tue Apr 29 2025

...SEVERE THUNDERSTORM WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms are likely this afternoon and evening. Some storms may
be severe with damaging wind gusts being the primary threat. Other
hazards, including large hail and a tornado or two, are also
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible Thursday afternoon and evening. Some
storms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:55 PM EDTSevere Thunderstorm WarningCLEKnox50 min
Apr 29, 4:29 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Mahoning, Portage, Stark, Summit and 1 more46 min
Apr 29, 4:36 PM EDTSpecial Marine WarningCLE114 min
Apr 29, 4:49 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Wood28 min
Apr 29, 6:27 PM EDTSpecial Marine WarningCLE63 min
Apr 29, 6:45 PM EDTSpecial Weather StatementCLESandusky, Seneca45 min
Apr 29, 7:00 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Sandusky, Seneca45 min
Apr 29, 7:41 PM EDTSevere Thunderstorm WarningCLEAshland, Crawford, Huron, Lorain, Medina, Richland and 1 more49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.